MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 35 & BURRHOLE RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS SA2.0 35 & BURRHOLE RES.; HYDROCEPHALUS MANAGEMENT
Model Number FX567T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a progav 2.0 shunt system (part # fx576t) was implanted during a procedure performed in (b)(6) 2022.According to the complainant, the shunt system was believed to be operated in underdrainage and the complainant suspects a partial obstruction of the perforations in the ventricular catheter.The patient underwent a revision procedure on (b)(6) 2022.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6), height: 170 centimeters (cm), weight: 80 kilograms (kg), gender: female.
 
Additional Manufacturer Narrative
Investigation: visual inspection: visible deposits in the perforation of the ventricular catheter, dried bloody deposits on the outside of the shunt system, deposits in the reservoir.Permeability test: a permeability test has shown that the progav 2.0 shunt system, the sprung reservoir and the ventricular catheter are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the valves operate within the accepted tolerance in both positions.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Klick force and brake function test: the brake functionality test has shown that the brake function is fully operational and the klick force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: we would like to note in advance that the returned product was not submerged in liquid at the time of receipt.The testing of valves sent in in a dry condition is only of a limited value.The product performance can be affected by dry residues of cerebrospinal fluid or blood.Despite this we have tested the device to the best of our abilities.For the sake of thoroughness and transparency, we would like to point out that a permeability test is already carried out after the revision at the hospital.Based on our examination results, we can determine deposits in both valves and in the perforations of the ventricular catheter.The deposits do not affect the functional characteristics at the time of the examination.At the time of the examination, we are unable to determine how the mentioned functional impairment occurred.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS SA2.0 35 & BURRHOLE RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key14323255
Report Number3004721439-2022-00123
Device Sequence Number4660689
Product Code JXG
UDI-Device Identifier04041906502522
UDI-Public4041906502522
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX567T
Device Catalogue NumberFX567T
Device Lot Number20056417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Initial Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight80 KG